Florida, 2004

Funnel Cloud in Florida, September 7, 2004

September 7, 2004 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 8:45 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 7, 8:45 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE SEP 7 2004

RAINBANDS ASSOCIATED WITH FRANCES MOVING ACROSS AREA PRODUCING
FLOODING RAINFALL AND ISOLATED FUNNEL CLOUD/TORNADOES.  THIS THREAT
WILL CONTINUE THIS AFTERNOON AS BANDS MOVE SLOWLY EASTWARD AND
HELICITY VALUES REMAIN HIGH.  WILL CONTINUE WITH CURRENT FORECAST
WITH MINOR CHANGES TO TEMPS/POPS.

MARINE...STRONG SOUTHERLY WINDS IN 25 TO 30 KNOT RANGE CONTINUE WITH
OCCASIONAL GUSTS TO AROUND 35 KNOTS.  WILL CONTINUE SCA WITH MENTION
OF GALE FORCE GUSTS.  SEAS HAVE BEEN HOLDING STEADY AROUND 10 FEET

WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
     HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
     SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
     HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
     SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
&&

MZ/ARS
Hazardous weather outlook, Sep 7, 5:00 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE SEP 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE SEP 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON...

...FLOOD WATCH IN EFFECT...

...HIGH SURF ADVISORY IN EFFECT...

...LAKE WIND ADVISORY TODAY...

TROPICAL DEPRESSION FRANCES WAS ACROSS SOUTHWEST GEORGIA AND IS
EXPECTED TO MOVE NORTH AND WEAKEN TODAY. OUTER RAINBANDS WILL
CONTINUE TO IMPACT THE LOCAL REGION TODAY RESULTING IN THE CONTINUED
POSSIBILITY OF FLOODING. IN ADDITION...THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AS SOME MID LEVEL DRY AIR AND DAYTIME HEATING
COMBINES WITH STRONG BOUNDARY LAYER WINDS. THE MAIN CONCERNS WILL BE
HAIL AND STRONG AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED
IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Sep 7, 8:07 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EDT TUE SEP 7 2004

FLZ024-GAZ165-166-071345-

COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
907 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM EDT...

AT 907 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
TARBORO TO 3 MILES NORTHWEST OF CALLAHAN...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF WOODBINE TO 3 MILES NORTHWEST OF
CALLAHAN...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...KINGS FERRY...
CALLAHAN...WOODBINE...COLESBURG...KINGSLAND...KINGS BAY BASE AND
HARRIETTS BLUFF THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Local storm report, Sep 7, 8:13 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            SCREVEN                 31.48N 82.02W
09/07/2004                   WAYNE              GA   EMERGENCY MNGR

            PLANTATION RD AND MT PLEASANT RD WASHED OUT

&&
Special weather statement, Sep 7, 9:05 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 AM EDT TUE SEP 7 2004

FLZ024-025-071445-
DUVAL FL-NASSAU FL-
1005 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG THUNDERSTORM WINDS AND VALID UNTIL 1045 AM EDT...

AT 1005 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF JACKSONVILLE
HEIGHTS...OR ABOUT 7 MILES NORTHWEST OF ORANGE PARK...MOVING
NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ORTEGA...JACKSONVILLE HEIGHTS...NORMANDY...SAN MARCO...
RIVERSIDE...DOWNTOWN JACKSONVILLE...TALLYRAND AND OCEANWAY THROUGH
1045 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE ADDITIONAL
PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Sep 7, 10:10 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1110 AM EDT TUE SEP 7 2004

FLZ025-033-071600-
DUVAL FL-ST. JOHNS FL-
1110 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL NOON EDT...

AT 1110 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF
MANDARIN...OR ABOUT 2 MILES EAST OF FRUIT COVE...MOVING NORTHEAST AT
45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND MANDARIN...BAYARD...UNF...PALM VALLEY...PONTE VEDRA BEACH...
JACKSONVILLE BEACH...SAN PABLO AND NEPTUNE BEACH THROUGH NOON EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Sep 7, 10:36 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1136 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FUNNEL CLOUD     5 E JACKSONVILLE INTERN 30.48N 81.62W
09/07/2004                   DUVAL              FL   OTHER FEDERAL

            OCCASIONAL FUNNEL CLOUDS

1050 AM     TORNADO          INTERLACHEN             29.62N 81.90W
09/07/2004                   PUTNAM             FL   PUBLIC

            TREE DAMAGE. EVENT TIME ESTIMATED.

&&
Special weather statement, Sep 7, 10:42 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT TUE SEP 7 2004

FLZ037-040-071630-
MARION FL-PUTNAM FL-
1142 AM EDT TUE SEP 7 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1230 PM EDT...

AT 1142 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF OCALA AIRPORT...OR
ABOUT 8 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCALA AIRPORT...OCALA...LOWELL...REDDICK...ANTHONY...SPARR...CITRA
AND FORT MCCOY THROUGH 1230 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, St. Johns

When
September 7, 10:55 AM EST
Where
St. Johns County, Durbin
Reported by
GENERAL PUBLIC
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

Hurricane "Frances."

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420814.